MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the central nurse's station (cns) keeps inadvertently shutting down and coming back up.Also the arrhythmia is going in and out intermittently.Tech support (ts) informed the customer that the device is an end of life device and sounds like they are having hdd issues.They advised the customer to contact their nk representative to purchase a new device.Not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse's station (cns) keeps inadvertently shutting down and coming back up.Also the arrhythmia is going in and out intermittently.Tech support (ts) informed the customer that the device is an end of life device and sounds like they are having hdd issues.They advised the customer to contact their nk representative to purchase a new device.Not in patient use.
 
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse's station (cns) was in a boot loop.Additionally.The arrhythmia readings were going in and out intermittently.Not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the central nurse's station (cns) was in a boot loop.Additionally.The arrhythmia readings were going in and out intermittently.Technical support (ts) informed the customer that the device was an end-of-life device.The device was not in patient use at the time.Investigation summary: ts informed the customer that the mu-971 model was an eos (end-of-service) device and had already been sunsetted.Nk noted that the issues the customer was experiencing were likely hdd issues.Based on the available information, the most probable cause of the issue is hdd failure.If the hdd of the device had not been replaced, it is likely that the hdd had failed due to wear and tear.Per the service manual for the mu-971ra, the expected life span of the hdd is 2 years (or 20,000 working hours), and it must be replaced periodically.The issue is likely due to a failure of a wear and tear component of the device.No corrective actions would be performed at this time.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key15811998
Report Number8030229-2022-03170
Device Sequence Number5501543
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown